MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the patient developed fever associated with bacteremia due to gram-negative klebsiella pneumoniae (multi-sensitive), requiring adjustment of antibiotic therapy and removal of the central venous access.During placement of a new central venous line, the patient developed a left hemothorax associated with hypovolemic shock due to a "defective device".Associated mdr numbers include: 9680794-2025-00832 and 9680794-2025-00883.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The photo shows the guide wire advanced through the catheter and the guide wire was unraveled towards the distal end past the distal tip of the catheter.The complaint of a catheter-related infection was not able to be confirmed by the photo.A complete visual inspection could not be performed as no sample was returned for analysis.Clinical and medical affairs (cma) was consulted as a part of this investigation.Cma stated, "regarding the reported central line-associated bloodstream infection (clabsi), this occurred in a severely immunocompromised pediatric oncology patient with prolonged central venous access and dependence on parenteral nutrition, clinical factors that significantly increase susceptibility to infection.The infection was due to klebsiella pneumoniae and required antibiotic treatment and catheter removal, with subsequent stabilization of the patient.Based on the timing and clinical circumstances, this infection is best explained by patient-related factors and hospital course rather than any device performance concern, and it is not causally linked to the mechanical guidewire event." in summary, cma suggests the clabsi reflects a known complication in an immunocompromised host with prolonged line use.Additionally, ten years of complaint history for finished good cs-14402 were reviewed and there were no confirmed reports of catheter-related infection.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not reuse, reprocess or re-sterilize.Reuse of device creates a potential risk of serious injury and/or infection which may lead to death.Reprocessing of medical devices intended for single use only may result in degraded performance or a loss of functionality." the complaint of catheter related infection could not be confirmed based on the information provided and consultation with clinical and medical affairs (cma).Cma stated, "regarding the reported central line associated bloodstream infection (clabsi), this occurred in a severely immunocompromised pediatric oncology patient with prolonged central venous access and dependence on parenteral nutrition, clinical factors that significantly increase susceptibility to infection.The infection was due to klebsiella pneumoniae and required antibiotic treatment and catheter removal, with subsequent stabilization of the patient.Based on the timing and clinical circumstances, this infection is best explained by patient-related factors and hospital course rather than any device performance concern, and it is not causally linked to the mechanical guidewire event." based on these circumstances, the root cause of the reported event cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23476722
Report Number9680794-2025-00883
Device Sequence Number21389177
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)230718(17)271130(10)14F23G0103(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberCS-14402
Device Lot Number14F23G0103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age5 YR
Patient SexMale